Alert archive / Nevada / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Jun 10, 2015, 4:53 PM PDT for Elko County, Nevada. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2015, 4:53 PM PDT (23:53 UTC)
- Expired
- Jun 10, 2015, 5:45 PM PDT
- In force
- 52 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:01 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 10, 3:01 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 301 PM PDT WED JUN 10 2015 .SYNOPSIS...THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF NORTHERN AND CENTRAL NEVADA...FUELED BY THE REMNANTS OF A TROPICAL SYSTEM FROM THE EASTERN PACIFIC. EXPECT A DRYING TREND AFTER TODAY WITH AFTERNOON TEMPERATURES BACK IN THE UPPER 80S BY FRIDAY. && .SHORT TERM...TONIGHT THROUGH FRIDAY. AN ACTIVE PATTERN IS ON TAP...AS TROPICAL MOISTURE WORKS ITS WAY ACROSS THE GREAT BASIN. THE PW HAS SPIKED WILL ABOVE NORMAL...WHICH IS ECHOED BY THE OBSERVED DEWPOINTS AT ALL ASOS SITES IN THE LKN CWA. A NUMBER OF SVRS AND SWAS HAVE ALREADY BEEN ISSUED AND THE RADAR IS BEING ACTIVELY MONITORED. AS TIME ELAPSES...EXPECT A DRYING TREND...WITH TEMPS CLIMBING 5 TO 10 DEGREES ABOVE NORMAL TOMORROW AND FRIDAY AFTERNOON. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. LONG TERM PERIOD BEGINS WITH A WEAK MID LEVEL RIDGE BUILDING INTO THE GREAT BASIN FRIDAY NIGHT THROUGH SATURDAY. A LIGHT WEST TO NORTHWEST FLOW OF DRY AIR WILL KEEP THE CWA PRECIPITATION FREE THROUGH SATURDAY. THEREAFTER...WEAK IMPULSES EMBEDDED WITHIN A GENERAL ZONAL FLOW WILL ENHANCE INSTABILITY RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS FOR PORTIONS OF NORTHERN AND EASTERN NEVADA FROM SUNDAY AFTERNOON INTO MONDAY NIGHT. A DRY SOUTHWEST FLOW WILL RETURN ALONG WITH BREEZY CONDITIONS FOR THE GREAT BASIN TUESDAY THROUGH WEDNESDAY. TEMPERATURES THROUGH THE PERIOD WILL AVERAGE ABOVE NORMAL WITH DAYTIME HIGHS IN THE 80S TO AROUND 90 DEGREE AND LOWS MAINLY IN THE MID 40S TO MID 50S. && .AVIATION...INSTABILITY HAS COMBINED WITH AN UPPER LEVEL TROUGH TO INCREASE SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEVADA ATTM. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE HEAVIEST ACTIVITY RESULTING IN THE POTENTIAL FOR REDUCED VISIBILITIES THIS AFTERNOON INTO THE EVENING. && .FIRE WEATHER...VERY ACTIVE RADAR TODAY. NAEFS HAD THE PW ANOMALY AT 6 STANDARD DEVIATIONS ABOVE NORMAL THIS MORNING...BUT THE NEXT 24 HRS THE PW ANOMALY WILL RANGE BETWEEN +3 TO +4. THE REMNANTS OF HURRICANE BLANCA HAVE MOVED INTO THE GREAT BASIN FUELING NUMEROUS THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEVADA TODAY. THUNDERSTORM ACTIVITY WILL DECREASE AS THE WEEK MARCHES FORWARD. && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT COUNTY-NORTHEASTERN NYE COUNTY-NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-NORTHWESTERN NYE COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWEST ELKO COUNTY-WHITE PINE COUNTY. && 97/89/89
In the hours before
Special weather statement, Jun 10, 2:39 PM PDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT WED JUN 10 2015 NVZ036-037-102215- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 239 PM PDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA AND EAST CENTRAL LANDER COUNTIES UNTIL 315 PM PDT... AT 238 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF GRASS VALLEY...MOVING SOUTHEAST AT 15 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOUNT TENABO. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ACCOMPNAYING THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3995 11688 4022 11693 4019 11652 3996 11651 TIME...MOT...LOC 2138Z 336DEG 14KT 4011 11681 FITZSIMMONS
Special weather statement, Jun 10, 2:56 PM PDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 256 PM PDT WED JUN 10 2015 NVZ034-036>038-102245- SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 256 PM PDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EUREKA AND SOUTH CENTRAL ELKO COUNTIES UNTIL 345 PM PDT... AT 253 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS OVER SOUTHWEST ELKO COUNTY AND EXTREME EAST CENTRAL EUREKA COUNTY. THESE STORMS WERE EITHER STATIONARY OR MOVING LESS THAN 5 MPH. HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORMS. LOCATIONS IMPACTED INCLUDE... LEE AND JIGGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4009 11606 4033 11621 4069 11564 4045 11542 TIME...MOT...LOC 2153Z 019DEG 4KT 4050 11584 FITZSIMMONS
Special weather statement, Jun 10, 3:18 PM PDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 318 PM PDT WED JUN 10 2015 NVZ036-037-102300- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 318 PM PDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 400 PM PDT... AT 317 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES WEST OF GRASS VALLEY...MOVING WEST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ANTELOPE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ELKO. && LAT...LON 3986 11711 3993 11729 4032 11720 4016 11669 TIME...MOT...LOC 2217Z 239DEG 48KT 3999 11709 PJS
Special weather statement, Jun 10, 3:57 PM PDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 357 PM PDT WED JUN 10 2015 NVZ031-110000- NORTHERN ELKO COUNTY NV- 357 PM PDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL 500 PM PDT... AT 355 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GIBBS RANCH...MOVING SOUTH AT 15 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GIBBS RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND. DON'T DROWN. && LAT...LON 4177 11534 4166 11493 4122 11516 4140 11559 TIME...MOT...LOC 2255Z 020DEG 14KT 4167 11527 BB
Special weather statement, Jun 10, 4:13 PM PDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 413 PM PDT WED JUN 10 2015 NVZ030-110015- HUMBOLDT COUNTY NV- 413 PM PDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUMBOLDT COUNTY UNTIL 515 PM PDT... AT 412 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF WINNEMUCCA...MOVING SOUTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL HUMBOLDT COUNTY. THIS INCLUDES MILE MARKER 168 ROSE CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND...DON'T DROWN. && LAT...LON 4124 11781 4086 11781 4086 11814 4125 11805 TIME...MOT...LOC 2312Z 004DEG 18KT 4118 11795 BB
Special weather statement, Jun 10, 4:32 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 432 PM PDT WED JUN 10 2015 NVZ036-110015- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 432 PM PDT WED JUN 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER COUNTY UNTIL 515 PM PDT... AT 431 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF BATTLE MOUNTAIN...MOVING SOUTHWEST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PHOENIX MINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4032 11701 4045 11724 4064 11716 4054 11662 TIME...MOT...LOC 2331Z 239DEG 48KT 4044 11698 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:22 PM PDT | Areal Flood Advisory | LKN | Humboldt | 3 hr |
| Jun 10, 11:24 AM PDT | Special Weather Statement | LKN | 36 min | |
| Jun 10, 11:44 AM PDT | Special Weather Statement | LKN | 46 min | |
| Jun 10, 11:45 AM PDT | Special Weather Statement | LKN | Eureka | 45 min |
| Jun 10, 12:31 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Jun 10, 12:49 PM PDT | Special Weather Statement | LKN | 41 min | |
| Jun 10, 1:15 PM PDT | Special Weather Statement | LKN | 45 min | |
| Jun 10, 1:16 PM PDT | Special Weather Statement | LKN | Elko | 44 min |
| Jun 10, 1:38 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Jun 10, 1:46 PM PDT | Severe Thunderstorm Warning | LKN | Elko | 29 min |
| Jun 10, 2:39 PM PDT | Special Weather Statement | LKN | Lander | 36 min |
| Jun 10, 2:56 PM PDT | Special Weather Statement | LKN | 49 min | |
| Jun 10, 3:06 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka, Lander, White Pine | 6 hr |
| Jun 10, 3:18 PM PDT | Special Weather Statement | LKN | Lander | 42 min |
| Jun 10, 3:29 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka, White Pine | 6 hr |
| Jun 10, 3:57 PM PDT | Special Weather Statement | LKN | Elko | 63 min |
| Jun 10, 4:13 PM PDT | Special Weather Statement | LKN | Humboldt | 62 min |
| Jun 10, 4:28 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka, Humboldt, Lander | 5 hr |
| Jun 10, 4:32 PM PDT | Special Weather Statement | LKN | 43 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.